Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2016, 6:17 PM EDT for Bristol County, Kent County, Providence County, Rhode Island; Bristol County, Massachusetts. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 6:17 PM EDT (22:17 UTC)
- Expired
- Jul 17, 2016, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Providence County, RI
The radar
The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:20 PM EDT | TSTM WND DMG | Cranston, RI | TWEED STREET CLOSED DUE TO A DOWNED TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
877
WUUS51 KBOX 172217
SVRBOX
MAC005-RIC001-003-007-172300-
/O.NEW.KBOX.SV.W.0035.160717T2217Z-160717T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
617 PM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
BRISTOL COUNTY IN RHODE ISLAND...
EASTERN KENT COUNTY IN RHODE ISLAND...
SOUTHEASTERN PROVIDENCE COUNTY IN RHODE ISLAND...
* UNTIL 700 PM EDT
* AT 617 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRANSTON...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...WARWICK...CRANSTON...PAWTUCKET...
EAST PROVIDENCE...COVENTRY...NORTH PROVIDENCE...WEST WARWICK...
JOHNSTON...BRISTOL...ATTLEBORO...LINCOLN...CENTRAL FALLS...
SOMERSET...BARRINGTON...SWANSEA...SEEKONK...
EAST GREENWICH AND REHOBOTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4163 7152 4183 7162 4194 7125 4178 7112
4174 7114 4177 7111 4173 7108 4172 7122
4170 7124 4173 7126 4169 7125 4168 7130
4171 7129 4179 7137 4167 7137 4169 7145
4166 7141 4165 7143
TIME...MOT...LOC 2217Z 252DEG 19KT 4177 7147
HAIL...0.75IN
WIND...60MPH
$$
FRANK4 follow-up statements
595
WWUS51 KBOX 172234
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
634 PM EDT SUN JUL 17 2016
MAC005-RIC001-003-007-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-BRISTOL RI-KENT RI-PROVIDENCE RI-
634 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WEST CENTRAL BRISTOL...BRISTOL...NORTHEASTERN KENT AND
SOUTHEASTERN PROVIDENCE COUNTIES...
AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST
PROVIDENCE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...WARWICK...CRANSTON...PAWTUCKET...
EAST PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...BRISTOL...
ATTLEBORO...LINCOLN...CENTRAL FALLS...SOMERSET...BARRINGTON...
SWANSEA...SEEKONK...REHOBOTH...WARREN AND DIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4171 7143 4185 7156 4194 7125 4178 7112
4174 7114 4177 7111 4173 7108 4172 7122
4170 7124 4173 7126 4169 7125 4168 7130
4171 7129 4179 7137 4167 7137
TIME...MOT...LOC 2233Z 252DEG 19KT 4180 7136
HAIL...1.00IN
WIND...60MPH
$$
FRANK702
WWUS51 KBOX 172245
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SUN JUL 17 2016
RIC001-003-007-172255-
/O.CAN.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL RI-KENT RI-PROVIDENCE RI-
645 PM EDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR BRISTOL...NORTHEASTERN KENT
AND SOUTHEASTERN PROVIDENCE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4172 7124 4175 7126 4179 7134 4187 7133
4191 7122 4178 7112 4174 7115 4174 7114
4177 7111 4173 7108 4173 7115 4172 7116
TIME...MOT...LOC 2245Z 252DEG 29KT 4183 7122
$$
MAC005-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
645 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WEST CENTRAL BRISTOL COUNTY...
AT 645 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REHOBOTH...OR
7 MILES EAST OF EAST PROVIDENCE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...EAST PROVIDENCE...SOMERSET...SWANSEA...SEEKONK...
REHOBOTH...WARREN AND DIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4172 7124 4175 7126 4179 7134 4187 7133
4191 7122 4178 7112 4174 7115 4174 7114
4177 7111 4173 7108 4173 7115 4172 7116
TIME...MOT...LOC 2245Z 252DEG 29KT 4183 7122
HAIL...<.75IN
WIND...60MPH
$$
FRANK106
WWUS51 KBOX 172252
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT SUN JUL 17 2016
MAC005-172300-
/O.CON.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
652 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL BRISTOL COUNTY...
AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED JUST
WEST OF DIGHTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...SWANSEA...REHOBOTH AND DIGHTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4175 7117 4176 7120 4179 7123 4185 7125
4191 7122 4178 7112 4174 7115 4174 7112
4173 7114 4173 7115 4172 7116
TIME...MOT...LOC 2251Z 252DEG 19KT 4184 7118
HAIL...<.75IN
WIND...60MPH
$$
FRANK642
WWUS51 KBOX 172255
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT SUN JUL 17 2016
MAC005-172304-
/O.EXP.KBOX.SV.W.0035.000000T0000Z-160717T2300Z/
BRISTOL MA-
655 PM EDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY WILL
EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4175 7117 4176 7120 4179 7123 4185 7125
4191 7122 4178 7112 4174 7115 4174 7112
4173 7114 4173 7115 4172 7116
TIME...MOT...LOC 2254Z 252DEG 19KT 4184 7118
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:06 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 17, 6:06 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
606 PM EDT SUN JUL 17 2016
.SYNOPSIS...
A weak stationary front draped over southern New England is expected
to wash out overnight. A cold front will approach from the west
during Monday. During Monday afternoon into Monday evening, strong to
severe thunderstorms are possible well ahead of this cold front. A
cold front sweeps through New England Monday night with scattered
showers/thunderstorms. High pressure then builds fair weather over
the region for Tuesday through Friday. Another cold front moves
through on Saturday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
5 PM update...
Widely scattererd showers and thunderstorms will remain possible
into early this evening. Between lingering instability and outflow
boundaries that have developed, still can not rule out an isolated
strong to severe storm or two. Otherwise, around sunset expect
diurnal convection to subside for today.
Stationary front was still draped across southern New England this
afternoon, extending from just south of HFD, eastward to PVD and
PYM. This front will linger this evening but should wash out
overnight. Skies are expected to become or remain mostly clear
overnight for most of the area. The exception to this will be south
coastal RI/MA and the Cape/Islands. In this area, marine influence
could keep or regenerate stratus and areas of fog.
Not expecting much or any drop in surface dew points overnight, so
expecting a humid night and lows 60-70, warmest over southeast
MA/RI/Cape/Islands where dewpoints are highest.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
With the exception of some early morning fog/stratus that may
linger into the morning along the Cape and Islands, the area is
expected to start the day mostly sunny. Temperatures will warm
quickly and this will lead to substantial diurnal instability.
Surface-based Cape climbs to 1500-2000+ J/kg for the afternoon. A
cold front will be moving through the eastern Great Lakes region
and approaching our area during the day, but ahead of that is
expected to be a pre-frontal trough. This pre-frontal trough is
forecast to move through southern New England during Monday
afternoon and evening, providing a trigger for showers and
thunderstorms.
There is a risk for severe thunderstorms during Monday afternoon
and early evening. The main threats from a severe weather
standpoint would be gusty to damaging winds and hail, looking at
BUFKIT hodographs can not completely rule out an isolated
tornado. In addition, models show precipitable water values
peaking out around 2 inches. So any thunderstorm could produce
locally heavy downpours, which could cause localized urban or
poor drainage flooding. Have included enhanced wording in the
forecast tomorrow, the threat for severe weather/locally heavy
rain could last through early evening.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Big Picture...
Upper jet flow shifts north into Canada during the week. Subtropical
high over the Southern USA expands across much of the Northern USA
with ridge axis over the Plains. Upper trough remains over the
Pacific Northwest and another trough digs over eastern New England
and the Maritimes. This brings a northwest flow over much of New
England, although with higher/warmer than normal contour heights
aloft.
The GFS and ECMWF mass fields are similar. Their main difference is
how they handle polar shortwaves moving across Canada late in the
forecast period. This can lead to differences in depicting the
surface weather systems over Canada and the cold fronts that they
sweep across the Northern USA. Thermal fields are also similar.
Moisture fields are a little different over the weekend but within
reason. No clear favorite, so will go with a general blend.
Details...
Monday night-Tuesday...
Cold front moves through the region Monday night. Diminishing CAPE
during the night but Total-Totals of 48-51 and LI sub-zero should
support showers/tstms until frontal passage. Precipitable water
values 1.5 to 2 inches in the evening diminish overnight but should
support a period of locally heavy downpours.
Once the cold front moves through, high pressure builds in at the
surface Tuesday bringing somewhat lower humidity. Mixed layer will
reach to near 800 mb, with temps there supporting max sfc temps in
the Low to Mid 80s. But lingering upper trough and lingering
moisture below 850 mb should generate some diurnal clouds especially
in Nrn Mass.
Wednesday-Thursday...
High pressure moves overhead Wednesday and shifts offshore Thursday.
Fair skies and light wind, with sea breeze potential at the coasts
Wednesday and developing Southwest flow Thursday. Temps aloft 11-13C
Wednesday and 14-16C Thursday, supporting Lower 80s Wednesday and
Mid to Upper 80s Thursday.
Friday-Saturday...
Northwest flow aloft with at least one approaching shortwave and
associated surface cold front, possibly two. Precipitable water
values build Friday night and peak near 2 inches overnight and early
Saturday. CAPE builds late Friday mostly to our North and West but
may be close enough to generate scattered showers/storms in parts of
Northern MA late Friday and early Friday night. CAPE rebuilds
Saturday ahead of surface cold front depicted by the models, but GFS
shows only a weak shortwave that is mostly along or north of the
Canadian border while the ECMWF shows nothing. We will continue to
show a chance of showers/storms with the cold front. Temps aloft 18c
on the ECMWF and 20C on the GFS Friday, 20-22C Saturday. This
suggests sfc high temps in the 90s, with mid 90s on Saturday.
Sunday...
Low confidence Sunday forecast. Cold front moves off to the south
and east with convective parameters showing stable air. Temps aloft
remain at 19-20C suggesting another day of max temps in the 90s.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
1845Z Update...Moderate confidence.
Across the Cape and Islands, stratus and fog continued to linger
and redevelop. Areas of IFR/LIFR in stratus and fog may persist in
this area thru the remainder of this afternoon. Then redevelopment
or continued IFR/LIFR in stratus/fog is expected during tonight.
Also, have noted that visible satellite imagery shows an area of
stratus/fog that has developed over Mass Bay. The western end of
the stratus bank stretched from the shoreline of Gloucester to
east of Marshfield at 1830Z. Latest trend on satellite indicated
the bank had retreated eastward slightly. However, will continue
to monitor as this stratus bank is east of BOS.
Elsewhere, VFR ceilings AOA 060 will persist through 00Z, except
localized MVFR/IFR in scattered showers and thunderstorms.
Concern is for scattered thunderstorms thru 23Z across CT, RI,
and central/eastern MA near stalled frontal boundary. Isolated
severe t-storms possible.
Activity will diminish this evening. Expect IFR/LIFR to return to
South Coastal areas, with VFR ceilings elsewhere.
VFR ceilings aoa 040 expected Mon. Could see another round of
scattered showers/storms later in day, especially from Berkshires
to Connecticut River Valley.
KBOS TAF...Moderate confidence. Sea breeze lasts thru the day.
Main time frame for TS potential is 21Z-00Z. Monitoring
stratus bank/with possible fog east of BOS, at this time thinking
this feature will remain east of the airport.
KBDL TAF...Moderate confidence. Main time frame for any TS
potential is thru 21z.
Outlook /Monday Night through Friday/...
Monday night... Moderate confidence.
Areas of MVFR/IFR in showers and thunderstorms, some with locally
heavy downpours and strong wind gusts. Cold front moves through
during the night with winds shifting from out of the West.
Tuesday through Thursday... Moderate-High Confidence.
VFR. Areas of IFR in morning fog, especially on Tuesday. Northwest
winds Tuesday become variable-onshore Wednesday, then Southwest
Thursday.
Friday...
VFR. Areas of IFR in morning fog. Areas of MVFR/IFR in scattered
late afternoon showers/thunderstorms, with main focus in northern
Mass.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday/...Moderate confidence.
245 PM update:
Stalled front over southern New England will maintain light winds
over waters today. Areas of locally dense fog and low clouds,
mainly on south coastal waters, may linger through the remainder
of this afternoon. For areas where the fog lifts, redevelopment is
possible toward sunset, lasting through the night.
Scattered thunderstorms this afternoon over RI and eastern MA,
should also impact at least nearshore waters. Stronger storms
could produce wind gusts to 40kt and briefly reduce visibility in
heavy rain.
Issued Small Craft Advisory for nearshore waters Mon, including
Boston Harbor and Narragansett Bay. Forecast soundings show deep
mixing over land and within a mile or so of shore, with 25kt gusts
likely during afternoon. Gusts subside toward sunset. Could see
few showers or thunderstorms later in day, but greater chances are
across interior southern New England.
Outlook /Monday Night through Friday/... Moderate-High confidence.
Monday night...
Southwest winds gusting 20-23 knots Monday night, turning west
overnight as a cold front moves through. Forecast guidence brought
seas of 5-6 feet, but based on a sustained 20-25 knot wind. This
would be a high estimate, so we lowered seas to around 4 feet.
Tuesday through Friday...
High pressure moves overhead Wednesday and offshore Thursday. Winds
shift from Northwest Tuesday to variable-onshore Wendesday and
Southwest Thursday-Friday. Winds and seas should remain below Small
Craft Advisory thresholds through the period.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Monday for
ANZ230>237-250-251.
&&
SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMBHazardous weather outlook, Jul 17, 5:17 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 517 PM EDT SUN JUL 17 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-182130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 517 PM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICIES WILL REACH INTO THE LOW TO MID 90S ON MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY INTO MONDAY NIGHT. HEAT INDICIES WILL REACH INTO THE LOW TO MID 90S AGAIN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-182130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 517 PM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jul 17, 4:25 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.75 INCH PLYMOUTH MA BROADCAST MEDIA
0340 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
ON BUILDING ON NORTH STREET.
0355 PM MARINE TSTM WIND 4 SW PLYMOUTH 41.91N 70.73W
07/17/2016 M39 MPH PLYMOUTH MA ASOS
0416 PM LIGHTNING SOMERSET 41.74N 71.16W
07/17/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN DUE TO LIGHTNING
&&
KABLocal storm report, Jul 17, 4:56 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG TAUNTON 41.90N 71.09W
07/17/2016 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN ON RICHMOND STREET.
0335 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.75 INCH PLYMOUTH MA BROADCAST MEDIA
0339 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.88 INCH PLYMOUTH MA AMATEUR RADIO
0340 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
ON BUILDING ON NORTH STREET.
0350 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE LARGE TREES DOWN ON PRECINCT AND THOMPSON
STREETS.
0355 PM MARINE TSTM WIND 4 SW PLYMOUTH 41.91N 70.73W
07/17/2016 M39 MPH PLYMOUTH MA ASOS
0416 PM LIGHTNING SOMERSET 41.74N 71.16W
07/17/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN DUE TO LIGHTNING
&&
KABSpecial weather statement, Jul 17, 5:05 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT SUN JUL 17 2016
CTZ004-172130-
WINDHAM CT-
505 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM IN SOUTHEASTERN WINDHAM COUNTY...
AT 504 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANTERBURY...OR NEAR NORWICH...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...CANTERBURY...STERLING AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES.
&&
LAT...LON 4166 7213 4166 7216 4171 7216 4171 7180
4164 7179 4165 7186 4163 7196
TIME...MOT...LOC 2104Z 268DEG 34KT 4164 7205
FRANKLocal storm report, Jul 17, 5:26 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG TAUNTON 41.90N 71.09W
07/17/2016 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN ON RICHMOND STREET.
0335 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.75 INCH PLYMOUTH MA BROADCAST MEDIA
0335 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON OAK AND SPROUT STREETS.
0339 PM HAIL MIDDLEBORO 41.89N 70.91W
07/17/2016 E0.88 INCH PLYMOUTH MA AMATEUR RADIO
0340 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
ON BUILDING ON NORTH STREET.
0350 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/17/2016 PLYMOUTH MA AMATEUR RADIO
MULTIPLE LARGE TREES DOWN ON PRECINCT AND THOMPSON
STREETS.
0355 PM MARINE TSTM WIND 4 SW PLYMOUTH 41.91N 70.73W
07/17/2016 M39 MPH PLYMOUTH MA ASOS
0416 PM LIGHTNING SOMERSET 41.74N 71.16W
07/17/2016 BRISTOL MA AMATEUR RADIO
TREE DOWN DUE TO LIGHTNING
&&
KABSpecial weather statement, Jul 17, 5:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 547 PM EDT SUN JUL 17 2016 RIZ001>004-172215- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-WESTERN KENT RI- NORTHWEST PROVIDENCE RI- 547 PM EDT SUN JUL 17 2016 ...STRONG THUNDERSTORM IN KENT AND SOUTHWESTERN PROVIDENCE COUNTIES... AT 547 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER COVENTRY...MOVING EAST AT 40 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WARWICK...CRANSTON...COVENTRY...WEST WARWICK...EAST GREENWICH... SCITUATE...WEST GREENWICH AND FOSTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING AREAS NEAR SMALL STREAMS. && LAT...LON 4161 7178 4177 7179 4179 7146 4163 7148 TIME...MOT...LOC 2147Z 264DEG 35KT 4171 7169 FRANK
Special weather statement, Jul 17, 6:10 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
610 PM EDT SUN JUL 17 2016
MAZ017-020-RIZ001>005-172245-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-
BRISTOL RI-EASTERN KENT RI-WESTERN KENT RI-NORTHWEST PROVIDENCE RI-
610 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORM IN WEST CENTRAL BRISTOL...BRISTOL...
NORTHEASTERN KENT AND SOUTHEASTERN PROVIDENCE COUNTIES...
AT 610 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANSTON...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
COVENTRY...CUMBERLAND...NORTH PROVIDENCE...WEST WARWICK...JOHNSTON...
BRISTOL...ATTLEBORO...SMITHFIELD...LINCOLN...CENTRAL FALLS...
SOMERSET...BARRINGTON...SWANSEA...SEEKONK AND EAST GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4184 7165 4194 7126 4171 7118 4173 7120
4171 7121 4173 7122 4170 7123 4173 7126
4170 7125 4169 7129 4171 7130 4175 7136
4179 7137 4176 7139 4173 7138 4172 7136
4168 7137 4169 7145 4167 7145 4165 7156
TIME...MOT...LOC 2210Z 255DEG 27KT 4177 7150
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:31 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 44 min |
| Jul 17, 5:47 PM EDT | Special Weather Statement | BOX | Kent | 28 min |
| Jul 17, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 35 min |
| Jul 16, 10:02 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Jul 17, 3:28 AM EDT | Small Craft Advisory | BOX | 49 hr | |
| Jul 17, 1:54 PM EDT | Special Weather Statement | BOX | Norfolk | 36 min |
| Jul 17, 2:20 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 17, 2:33 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk | 57 min |
| Jul 17, 2:46 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 44 min |
| Jul 17, 3:07 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 113 min |
| Jul 17, 3:07 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 38 min |
| Jul 17, 3:32 PM EDT | Areal Flood Advisory | BOX | Plymouth | 58 min |
| Jul 17, 3:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 17, 3:43 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 37 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Jul 17, 5:57 PM EDT | Special Marine Warning | BOX | 63 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.